U.S. doctors online nowAsk doctors free
Terre Haute, IN
A 21-year-old female asked:

My 4 year old recently started seroquel (quetiapine) and i am worried about it.what specific side effects can this cause or should i look for?when will she adjust?

2 doctor answers7 doctors weighed in
Dr. Kevin Passer
Child Psychiatry 35 years experience
Second opinion: While it is difficult to provide specific recommendations and despite knowing the details of your child's condition, i might consider obtaining a second opinion. Are you taking your child to a board certified child psychiatrist? I have personally seen over 18, 000 kids, but have never treated a four year old with seroquel (quetiapine). I would be especially concerned about weight gain and diabetes side effects.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Seroquel (quetiapine): Most common side-effects are sedation, upset stomach, dry mouth, sore throat, blurred vision, weight gain. It is one of the most sedating psychotropic medications & is not fda approved for that age.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 17, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.